Product Type: Tesco Pain Relief
Newest Review: ... and product description embedded on the front whilst all other relevant information is printed on the back of the cardboard box. Inside the... more
Pain relief that won't break the bank!
Tesco Paracetamol Caplets
Member Name: ms_123
Tesco Paracetamol Caplets
Advantages: effective for most types of pain
Disadvantages: not so good for heavy colds, easy to take too much
One of the things that I always keep in my purse is a box of paracetamol. You never know when you'll get caught out by a headache or the dreaded period pains. For a number of years now my painkiller of choice has been Tesco paracetamol, which I was drawn to initially because of the price-just 19p gets you a box containing 16 tablets!
The tablets can be found in the medicine aisle of all Tesco stores. The paracetamol comes in two forms - either as round tablets or as caplets. Despite being in my 30's now I still have trouble swallowing round tablets! On the one occasion I did buy these I found myself gagging when trying to swallow them and had to resort to breaking them into pieces. The caplets on the other hand are small and rectangular in shape with rounded edges, which makes them much easier to swallow, which is why I now always opt for these. They come in a blue and white box with a swirly design on the front. The front of the box also has Braille on the front.
The back of the box and enclosed leaflet explain clearly what the tablets are for and how many should be taken. The text claims that the tablets provide effective relief from mild to moderate pain including headache, migraine, and toothache, sore throat and period pain. They are also suitable for the symptomatic relief of rheumatic and muscular aches and pains, feverish colds and feverishness.
The instructions state that the caplets should be swallowed with water. Adults and children should take 1 to 2 caplets up to 4 times a day whilst children between the ages of 6 and 12 should take ½ to 1 caplet up to 4 times a day. No more than 8 tablets for adults or 4 for children should be taken in any 24 hour period.
The caplets come in a blister pack each containing 8 caplets. The caplets are easily removed from the blister and are plain white and chalky looking in appearance. I have taken these on numerous occasions, for example when I have the sniffles or a heavier cold, when I have a headache or cramps from period pains. For each of these problems I have found the caplets to provide quick and effective relief. For most cases I find these start to work within 10 minutes of swallowing with the exception of period pain where they take slightly longer to work.
I must admit, given the price of these, I hadn't really expected them to be effective, particularly against period pain, which can be quite strong and painful. I was therefore pleasantly surprised at how effective they were and they kept the pain at bay for around 3 hours, which was great too. I used to take slightly stronger painkillers to ease the cramps and whilst they got rid of the pain I found them to be a bit too strong and they would often leave me feeling light headed or dizzy. I have found though that if I have a particularly heavy cold then these are not so effective and I usually have to opt for another product that specialises in relieving cold and flu symptoms.
Each tablet contains 500mg of paracetamol. Whilst these are an effective product there are some precautions to note. One of the most important ones is that the caplets should not be taken with any other products containing paracetamol. This, I find, is something quite easily overlooked when trying to treat a cold as a lot of cold and flu remedies also contain paracetamol as an active ingredient. I read an article recently saying that taking too much paracetamol is the most common form of drug overdose in the country! Paracetamol should also not be taken for more than 3 days without consulting a doctor.
Overall I am really pleased with these and I always have a box of these in my bag just in case they are needed. I find that they're generally good for headaches, light colds and period pain but not so effective for stronger cold. At such a great price they come with my recommendation.
Summary: A great budget buy
More reviews in the field of Pain Relief
- Takes the pain away for under 20p a pack
- Boots paracetamol
- The opiate of the masses
- Bonjela Complete Plus
- A penny PILL!!
- No need for sensitive skin with this product
- Cheap pain relief.
- A good value, easy-to-swallow version of a tried and trusted painkiller.
- Boots Paracetamol and Codeine Tablets - a little miracle in a tablet
- Amazing product, helps relief discomfort quickly